Table of Contents Author Guidelines Submit a Manuscript
International Journal of Differential Equations
Volume 2019, Article ID 6107841, 8 pages
https://doi.org/10.1155/2019/6107841
Research Article

Semidiscretization for a Doubly Nonlinear Parabolic Equation Related to the p(x)-Laplacian

Center of Mathematical Research and Applications of Rabat (CeReMAR), Laboratory of Mathematical Analysis and Applications (LAMA), Department of Mathematics, Faculty of Sciences, Mohammed V University, P.O. Box 1014, Rabat, Morocco

Correspondence should be addressed to Abderrahmane El Hachimi; rf.oohay@ihcahlea

Received 28 January 2019; Accepted 31 March 2019; Published 11 April 2019

Guest Editor: Shapour Heidarkhani

Copyright © 2019 Hamid El Bahja et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper studies a time discretization for a doubly nonlinear parabolic equation related to the p(x)-Laplacian by using Euler-forward scheme. We investigate existence, uniqueness, and stability questions and prove existence of the global compact attractor.

1. Introduction

The investigation of the asymptotic behavior for nonlinear parabolic equations involving the so-called p-Laplacian operator has been addressed by several authors in the last decades, in both bounded and unbounded domains, with constant or variable exponents (see [18]). One way to treat this question is to analyze the existence and structure (regularity and finite or infinite dimensionality of the attractor generated by the solutions of the governed equation (see [9]). The existence of the global attractor for the related semigroup acting on the natural weak energy space has been proved in [7, 10, 11].

In this paper, our goal is to study the time discretization for a doubly nonlinear parabolic equation associated with the p (x)-Laplacian, where in addition to usual questions of existence, uniqueness, and stability of the solutions, we will be concerned with the existence of absorbing sets and the global attractor as well. The problem under consideration is of the formwhere , with , is a nonlinearity of porous media type, is a nonlinearity of reaction type, and is an open bounded set of with smooth boundary.

Existence results and qualitative properties concerning the solutions of the continuous problem (1) and more general problems have been obtained by many authors in the last decade. We cote the papers [16, 12] and the references therein.

Our motivation to study problem (1) is the fact that it is considered in particular as a model of an important class of non-Newtonian fluids which are well known as electrorheological fluids (see [13]).

This paper is organized as follows: In Section 2, we give some preliminaries and notation. In Section 3, we discretize problem (1) by using Euler-forward scheme and obtain existence, uniqueness, and stability results.

Finally, in Section 4 we show the existence of absorbing sets in , which in turn ensures the existence of a compact global attractor.

2. Preliminaries

We begin with a review of some basic results that will be needed in the subsequent sections. The known results are stated without proofs. We shall however provide references where the proofs can be found.

We first introduce the space and and state some of their properties.

Let stand for a regular open bounded set of and be a measurable bounded function as a variable exponent. Denote We define the variable exponent Lebesgue space by endowed with the Luxembourg norm The following results can be found in [1417].

Lemma 1. Let be a measurable function with . Then, we have for all .

Proposition 2. The space is a separable, uniform convex Banach space, and its conjugate space is , where . Moreover, for any and , we have

Let denote the space of measurable functions such that and the distributional derivative are in . The norm makes a Banach space.

LetWe say that satisfies the log-Hölder condition in if where satisfies It is well known that if satisfies the log-Hölder condition (9), then the space is dense in . Moreover, we can define the Sobolev space with zero boundary values, as the completion of , with respect to the norm .

Let us recall the following versions of Poincaré’s inequality.

Lemma 3. If is continuous in , then there exists a constant such that for all and thus and are equivalent norms in .

Let us next consider the modular version of Poincaré’s inequality.

Lemma 4. Let be an element of and let . There exists a constant depending only on such that

3. The Semidiscretized Problem: Existence, Uniqueness, and Stability

Let be a continuous increasing function with . For , we set We consider the following Euler-forward scheme associated with (1):where , with being a fixed positive real, and We shall be concerned with the following two cases: or .

3.1. Case 1:

We assume the following hypotheses:

the function is an increasing and continuous from to such that for any with .

for , the map is measurable and, a.e. in , is continuous. Furthermore, we assume that there exists , such that, for a.e. , we have .

there exists , such that, for almost , is increasing.

Lemma 5. Assume and . Then, for all , we have .

Proof. To show that , we can write (17) asThen, by , , and Theorem 4.1 of [18], we can conclude that . Then, by a simple induction, we deduce that for all .

Theorem 6. Assume , , and . For , there exists a unique solution of (14) in provided that .

Proof. We can write (14) as By using , , and applying Theorem 4.3 of [19] and Lemma 5, we deduce the existence of at least one solution for .
Let us now prove the uniqueness. For simplicity, we set Then, problem (14) readsIf and are two solutions of (14), thenMultiplying (19) by and integrating over give where denotes the pairing between and .
Then, applying yieldsNow by using (21) and the monotonicity of the p(x)-Laplacian operator, (20) reduces toThen by , we get for .

Theorem 7. Assume and . Then, there exists a constant , depending on , and , but not on , such that, for all ,
(i)(ii)(iii)

Proof. (i) From Lemma 5, we have . Then, multiplying (14) by and integrating over , we getSince and and are monotone, then we have Therefore, we obtainHence,By simple induction, we getFinally, as , we obtain (23).
(ii) In order to prove (24), we multiply (14) by (with k instead of n). By using , we get Thanks to the properties of the Legendre transformation, we get Then, we haveFinally, after summation of (33) from k=1 to n, we deduce thatWe set Then, the continuity of and the use of Lemma 5 allow us to conclude to the proof of point (24).
(iii) To prove point (25), we multiply the first equation of (17) by . By using , we getWith the aid of the elementary identity, for any reals and , we get from (36) thatNow, we take the sum of (38) from to to obtainThus, by and Lemma 5 we deduce (25).

Lemma 8. For all , there exists a positive constant depending either on or such that, for , we have

Proof. If , for any , then we have the following inequality for any : By setting and and integrating over , we get Then, by Holder’s inequality we get Let and and be such that and Then, we get Therefore, we have Hence, by (24) of Theorem 7 we get the desired result.

Lemma 9. Assume . Then, for all , we have

Proof. As , for any , then we have the following inequality for any : By setting and and integrating over , we get Hence

We can also derive a uniqueness result for problem (17) if we replace by the following hypothesis:

for all , there exists such that, if , then where with being a positive constant to be prescribed below.

Proposition 10. Assume , , and . Then, problem (14) has a unique solution for all , where is a prescribed constant.

Proof. Let and be two solutions of (14).
First case: suppose that , for all . Then, from (20) and by using Lemma 8 and Holder’s inequality, we getLet be such that andThen, by , , and , Lemma 4, and Young’s inequality, we getTherefore, for , we get .
Second case: suppose that , for all . From (20) and by using Lemma 9 and Young’s inequality, we getThen, by using and we get Thus, from Lemma 4 we get Hence, when we have .

3.2. Case 2:

Theorem 11. Assume that , , and hold true. Then, for , there exists a unique solution of (14) in provided that where is some positive constant.

Proof. The proofs of existence and uniqueness are the same as those of Theorem 6. Therefore, we omit them.

Now, we consider the following assumption:

for any , the map is measurable and, a.e. in , is continuous. Furthermore, we assume that there exist with and positive constants and such that Then, we have the following stability theorem.

Theorem 12. Assume that and are fulfilled. Then, there exists a constant such that, for all ,where and are two constants each depending either on or on .

Proof. Since the proof is nearly the same as that of Theorem 7, we just sketch it.
The argument that allowed us to get (34), with , allows also us to writeBy using Lemmas 4 and 5, and Young’s inequality, we get that for all there exists such thatSince is positive then, for a suitable choice of , we infer from (66) thatBy taking and such that and using (66) and (67), we deduce that As in (39), by using , we get Hence, by , (67), and Lemma 5, we deduce (64).

4. Absorbing Sets in : Existence of the Attractor

In this section we consider the following problems: for all integer with and fixed such that where .

We assume that , , and hold true in all the remaining section.

The result of Theorem 6 on the existence and uniqueness of the solution of (14) allows us to define a map on by setting Since is continuous, we have The existence of an absorbing set in allows us to prove the existence of a global compact attractor (see [9]). This will be done next in Theorem 14.

Proposition 13. If satisfies then there is an absorbing set in . Namely, for any there exists such that

Proof. We multiply (14) by . We obtainLet us denote By , is a convex function and hence satisfies the standard inequality Consequently, Now, by using , we get that is a convex function and hence we have Thus, we obtain The following inequality holds, for any and in : By setting and and integrating over , we get Now, since , then from (75), we deduce that On the other hand, by writing where , we haveDenote the left hand side of (85) by . By using and relations (23) and (24) of Theorem 7 and taking , we deduce that there exists such that Then, by applying the discrete version of the uniform Gronwall Lemma (see Lemma 7.5 of [11]) with , we obtainThus by Lemma 5, we deduce thatTherefore, from (88) and Theorem 7, we conclude to the desired relation

Now we are able to state our result on the existence of a compact attractor.

Theorem 14. Suppose that . Then, for , the discretized problem (71) has an associated semigroup solution that maps into . This semigroup has a compact attractor which is bounded in .

Proof. The nonlinear map defines a semigroup from into . By Proposition 13, the existence of an absorbing ball in is guaranteed.
We define the set of as Then, by the results of Temam (see [9]), is a compact attractor which attracts all bounded sets of , which means that, for all , we have

Data Availability

The authors declare that no data were used to support this study.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

References

  1. G. Akagi, “Doubly nonlinear parabolic equations involving variable exponents,” Discrete and Continuous Dynamical Systems - Series S, vol. 7, no. 1, pp. 1–16, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  2. S. N. Antontsev, J. I. Daz, and S. Shmarev, “Energy methods for free boundary problems. Applications to nonlinear PDEs and fluid mechanics,” in Progress in Nonlinear Differential Equations and their Applications, vol. 48, Birkhäuser, Boston, 2002. View at Google Scholar
  3. S. N. Antontsev and S. I. Shmarev, “A model porous medium equation with variable exponent of nonlinearity: existence, uniqueness and localization properties of solutions,” Nonlinear Analysis: Theory, Methods & Applications, vol. 60, no. 3, pp. 515–545, 2005. View at Publisher · View at Google Scholar · View at Scopus
  4. S. Antontsev and S. Shmarev, “Existence and uniqueness for doubly nonlinear parabolic equations with nonstandard growth conditions,” Differential Equations & Applications, vol. 4, no. 1, pp. 67–94, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  5. S. Antontsev and S. Shmarev, “Doubly degenerate parabolic equations with variable nonlinearity I: existence of bounded strong solutions,” Advances in Differential Equations, vol. 17, no. 11-12, pp. 1181–1212, 2012. View at Google Scholar · View at MathSciNet
  6. S. N. Antontsev and S. Shmarev, “Evolution PDEs with nonstandard growth conditions. Existence, uniqueness, localization, blow-up,” in Atlantis Studies in Differential Equations, vol. 4, pp. 369–391, Atlantis Press, Paris, 2015. View at Publisher · View at Google Scholar
  7. A. EL Hachimi and H. El Ouardi, “Existence and regularity of a global attractor for doubly nonlinear parabolic equations,” Electronic Journal of Differential Equations, vol. 2002, no. 45, pp. 1–15, 2002. View at Google Scholar · View at Scopus
  8. D. Stan and J. L. Vázquez, “Asymptotic behavior of the doubly nonlinear diffusion equation ut=Δpum on bounded domains,” Nonlinear Analysis: Theory, Methods & Applications, vol. 77, pp. 1–32, 2013. View at Publisher · View at Google Scholar
  9. R. Temam, Infinite Dimensional Dynamical Systems in Mechanics and Physics, vol. 68 of Applied Mathematical Sciences, Springer-Verlag, New York, NY, USA, 1988. View at Publisher · View at Google Scholar · View at MathSciNet
  10. F. Benzekri and A. El Hachimi, “Doubly nonlinear parabolic equations related to the p-Laplacian operator: semi-discretization,” Electronic Journal of Differential Equations, vol. 2003, no. 113, pp. 1–14, 2003. View at Google Scholar · View at Scopus
  11. A. Eden, B. Michaux, and J. M. Rakotoson, “Semi-discretized nonlinear evolution equations as dynamical systems and error analysis,” Indiana University Mathematics Journal, vol. 39, no. 3, pp. 737–783, 1990. View at Google Scholar
  12. Z. Chaouai and A. El Hachimi, “Qualitative properties of nonnegative solutions for a doubly nonlinear problem with variable exponents,” Abstract and Applied Analysis, vol. 2018, Article ID 3821217, 14 pages, 2018. View at Publisher · View at Google Scholar
  13. M. Ružička, Electrorheological Fluids: Modeling and Mathematical Theory, vol. 1748 of Lecture Notes in Mathematics, Springer-Verlag, Berlin, Germany, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  14. L. Diening, P. Harjulehto, P. Hasto, and M. Ruzicka, “Lebesgue and Sobolev spaces with variable exponents,” in Lecture Notes in Mathematics, vol. 2017, Springer-Verlag, Heidelberg, 2011. View at Google Scholar
  15. X. L. Fan and D. Zhao, “On the spaces Lp(x)(Ω) and Wm,p(x)(Ω),” Journal of Mathematical Analysis and Applications, vol. 263, no. 2, pp. 424–446, 2001. View at Publisher · View at Google Scholar
  16. X. L. Fan, J. S. Shen, and D. Zhao, “Sobolev embedding theorems for spaces ,” Journal of Mathematical Analysis and Applications, vol. 262, no. 2, pp. 749–760, 2001. View at Publisher · View at Google Scholar · View at Scopus
  17. J. Musielak, Orlicz Spaces and Modular Spaces, vol. 1034 of Lecture Notes in Mathematics, Springer-Verlag, Berlin, Germany, 1983. View at MathSciNet
  18. Y. Fu, “The existence of solutions for elliptic systems with nonuniform growth,” Studia Mathematica, vol. 151, no. 3, pp. 227–246, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. X.-L. Fan and Q.-H. Zhang, “Existence for p(x)-Laplacien Dirichlet problem,” Nonlinear Analysis, vol. 52, no. 8, pp. 1843–1852, 2003. View at Publisher · View at Google Scholar